VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

What is difference between taking vitamin d3 with calcium and without calcium? Which one is safer without much side effects?

Ask the Vitamin D Council

Asked by  dky.united15595300 on June 12, 2016

Answers

  • dky.united15595300
    Participant
     dky.united15595300 on

    See title

    Answered by  dky.united15595300 on

  • dky.united15595300
    Participant
     dky.united15595300 on

    Feels wrost when take calcium two times a day.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    I am not a doctor. As far as I know calcium should not make you feel bad unless perhaps you are taking way too much?? How much do you take?
    The only thing I can think of is if you have a hypersensitivity to Vitamin D and do not really know that you have one. You may have what is talked about here at http://www.vitamindcouncil.org/further-topics/vitamin-d-hypersensitivity/. A hypersensitivity can cause HYPERcalcemia and those symptoms include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain.
    Do you have any of those symptoms? Quite frankly if you take too much calcium you can cause this also.

    Answered by  IAW on

  • dky.united15595300
    Participant
     dky.united15595300 on

    Before I started treatment my vitamin d level was 7.18 ng/ml ,calcium ionic 1.26 mmol/l, calcium total 10 mg/dl, magnesium 2 mg/dl. After taking 2 weeks 60k vitamin d3 with calcium docter said retested that level. What happened after two weeks my calcium total was 8.6 mg/dl, phosphorus 4.19 mg/dl alkaline phosphatase 148.8 iu/l. Doctor said everything OK and prescribed me remaing 60k d3 with calcium for six weeks and then once a month. But with calcium I have more problem such as feeling confused, loss of appetite etc . so I don’t take calcium only take d3.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    There might be enough calcium in your diet to be OK. So if you get any of the following symptoms later, then your calcium has gone too low. The symptoms of hypocalcemia are/can be muscle spasms/twitches, numbness and tingling of your fingers and toes or around the mouth (pins and needles), depression, irritability, very low levels may cause confusion, disorientation and heart irregularities.
    Can I ask how much calcium they wanted you to take?
    The only thing I do not agree with is that after you are done taking the 60,000iu once a week, taking that once a month is NOT going to be enough. We promote a healthy blood level of 50ng/ml. To maintain that level most people weighing an average of 150lbs need 5000iu a day of Vitamin D. At levels below 40ng/ml your risk of disease rises dramatically.

    Answered by  IAW on

  • dky.united15595300
    Participant
     dky.united15595300 on

    They provide me calspan tablet which contains 500mg calcium and 250 mg vitamin d3. Taken two times in a day.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    Did you happen to try the calcium just once a day? If you did and it still gave you symptoms, then like I said there might be enough in your diet.
    More importantly is to take the Vitamin D!

    Answered by  IAW on

  • dky.united15595300
    Participant
     dky.united15595300 on

    How much mg calcium required per day for that condition. I m taking almost 800mg calcium per day via food.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    First of all I cannot find how to convert “250 mg” to the measurement of “iu’s”. I can find one for “mcg” but not “mg”. So I do not know how much Vitamin D you are taking.
    Vitamin D helps your intestines to absorb calcium and this is why if you do not take enough vitamin d no matter how much is in your diet, you will not be able to absorb calcium effectively. If you have at least 500mg of calcium in your diet, that should be sufficient and long as you are taking A MINIMUM of 5000iu of Vitamin D3 a day. So if I understand you correctly you have 800mg in your diet and another1000mg(?) from taking the calspan. It is way too much calcium.
    I do not know where you live but can you ge/buyt over the counter D3 (not D2) 5000iu in a pharmacy or mail order. Here is a example http://www.greenvits.eu/collections/vitamin-d.

    Answered by  IAW on

  • dky.united15595300
    Participant
     dky.united15595300 on

    Is running and exercise is harmful for vitamin d deficient person.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    I have never read anything that says it is harmful. If it causes pain, then you may not want to or do not push yourself to hard.

    Answered by  IAW on

  • dky.united15595300
    Participant
     dky.united15595300 on

    How much time it take to recover from such low 7.17ng/ml vitamin d. I suffering lot of mentally. Is this is due to vitamins d deficiency or else. I am taking 60k for 8 weeks then 60k for one month continually for 6 months.

    Answered by  dky.united15595300 on

  • IAW
    Participant
     IAW on

    It could take several months to recover.
    Does anyone plan on checking your levels again to make sure they are increasing?
    I said above that taking 60,000iu once a month is NOT going to be enough. It only equals 2000iu a day. We promote a healthy blood level of 50ng/ml. To maintain that level most people weighing an average of 150lbs need 5000iu a day of Vitamin D. At levels below 40ng/ml your risk of disease rises dramatically.
    If you have not improved quite a bit by the end of week seven, then I would tell you to get over the counter D3 and take 10,000iu A DAY. If you are still having problems after two weeks then come back and tell me.
    Mental symptoms can be caused by low Vitamin D. (Most people, if they have brain symptoms describe a “foggy” brain. Hard to concentrate and diminished cognition .Also depression.) Mental symptoms can also be caused by low Vitamin B12. (Low defined by under 550pg/ml.) It can also be cause by Low Potassium. Those symptoms are below.
    Weakness, tiredness, or cramping in arm or leg muscles, sometimes severe enough to cause inability to move arms or legs due to weakness (much like a paralysis)
    Tingling or numbness
    Nausea or vomiting
    Abdominal cramping, bloating
    Constipation
    Palpitations (feeling your heart beat irregularly)
    Passing large amounts of urine or feeling thirsty most of the time
    Fainting due to low blood pressure
    Abnormal psychological behavior: depression, psychosis, delirium, confusion, or hallucinations.
    So If you have any other of the low potassium symptoms, you should seek medical help. Typical blood work does NOT necessarily show a deficit. You can be within “the range” and still have a deficit.

    Answered by  IAW on